Hello docs! I started taking accutane at 40mg per day on Dec.11, 2011. I am still taking it, but I am considering stopping it because of hair loss thats making me depressed and severe tiredness.I had cystic acne that would pop up monthly on my face and back, but not "severe" and not disfiguring. My doctor has suggested 4 months at 40mg would be good for me, and presently I hardly have any acne on my face. If I stop do you think the chances are high that will my acne return based on my stats?
Accutane- Will my Acne Return if I Had Mild Cystic Acne?
Doctor Answers (1)
Will acne return if I stop taking Accutane
Yes, unfortunately, it will return. The length and strength of prescribed Accutane regimens are based on several factors: your weight, the severity of your acne, the climate in which you live, and the amount of mg needed to counter all of these factors. If you've only taken your prescribed Accutane for about 6 weeks and stop, your acne will return at some point. You need to finish the entire cycle or if won't work. You could have less acne than you originally had, but you will have acne. I suggest you return and discuss the issues with your physician - he or she might recommend a lower dosage - like 20mg - but for a longer time period. That's what I would suggest if someone returned to my office with these questions and issues.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.